Hebbie Posted October 21, 2004 Share Posted October 21, 2004 Multivitamins May Make Chemo Easier Taking a multivitamin or extra vitamin E during chemotherapy may help prevent some of the immune system declines that can occur as a chemo side effect, according to results of a small study. Researchers collected information from 49 women being treated with chemotherapy for breast cancer. They found that the women who took either multivitamins or vitamin E alone showed smaller decreases in white blood cells (called neutrophils) that battle bacterial infections. Declines in these cells are a common side effect of chemotherapy. Another supplement, folic acid, was associated with a sharper decline in neutrophils, suggesting that it should be avoided during chemo, said the study author. The optimal use of supplements and antioxidants during chemotherapy is still a topic of investigation. Results were published in the September 2004 issue of the journal Cancer. Source: Cancer, September 2004 Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.